Alert archive / Alabama / Tornado Warnings in 2005

Tornado Warning 22, NWS Huntsville, AL

September 25, 2005Morgan County, Alabama

NWS Huntsville, AL issued this tornado warning at Sep 25, 2005, 5:16 PM CDT for Morgan County, Alabama. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 25, 2005, 5:16 PM CDT (22:16 UTC)
Expired
Sep 25, 2005, 5:45 PM CDT
In force
29 min
Issued by
NWS Huntsville, AL
Area
Counties, with a storm outline in the text

County Morgan County, AL

The radar

The Northeast Alabama radar (KHTX), 92 km from the middle of the area, began a volume at 22:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Sep 25, 11:05 AM CDTTornado WatchSPC8 hr

The nearest sounding before it

Birmingham, AL (KBMX), launched 12:00Z, 10.3 hours before the alert went out and 141 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 12:00Z on 2005-09-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 126 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 12:00Z on 2005-09-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 184 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
126 J/kg
Mixed-layer CIN
-23 J/kg
Mixed-layer LCL
767 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
184 m²/s²
0-3 km storm-relative helicity
245 m²/s²
Significant tornado parameter
0.1
Supercell composite
0.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS54 KHUN 252216
TORHUN
ALC103-252245-
/O.NEW.KHUN.TO.W.0022.050925T2216Z-050925T2245Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE HUNTSVILLE AL
516 PM CDT SUN SEP 25 2005

THE NATIONAL WEATHER SERVICE IN HUNTSVILLE HAS ISSUED A

* TORNADO WARNING FOR...
  MORGAN COUNTY IN NORTH CENTRAL ALABAMA

* UNTIL 545 PM CDT

* AT 514 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A 
  MULTIPLE SEVERE THUNDERSTORMS CAPABLE OF TORNADOES.  THE STRONGEST 
  WAS 9 MILES SOUTH OF FALKVILLE...MOVING NORTHEAST AT 30 MPH.

* LOCATIONS NEAR THE PATH OF THIS TORNADO INCLUDE...
  FALKVILLE.
  HARTSELLE.
  PRICEVILLE.

WHEN A TORNADO WARNING IS ISSUED BASED ON DOPPLER RADAR...IT MEANS
THAT STRONG ROTATION HAS BEEN DETECTED IN THE STORM. A TORNADO MAY
ALREADY BE ON THE GROUND...OR IS EXPECTED TO DEVELOP SHORTLY. IF YOU
ARE IN THE PATH OF THIS DANGEROUS STORM...MOVE INDOORS AND TO THE
LOWEST LEVEL OF THE BUILDING. STAY AWAY FROM WINDOWS. IF DRIVING...DO
NOT SEEK SHELTER UNDER A HIGHWAY OVERPASS.

LAT...LON 3433 8710 3433 8663 3457 8657 3465 8708

$$

KULA
2 follow-up statements
000 
WWUS54 KHUN 252234
SVSHUN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
535 PM CDT SUN SEP 25 2005

ALC103-252245-
/O.CON.KHUN.TO.W.0022.000000T0000Z-050925T2245Z/
MORGAN AL-
535 PM CDT SUN SEP 25 2005

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 545 PM CDT FOR MORGAN
COUNTY...

AT 530 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO.  THIS TORNADO WAS LOCATED 6 MILES SOUTHEAST OF
EVA...MOVING NORTH AT 45 MPH.

LOCATIONS IN OR NEAR THE PATH INCLUDE...
  EVA.
  FLORETTE.
  VALHERMOSO SPRINGS.

THIS STORM SHOWS STRONG ROTATION AND MAY PRODUCE A TORNADO AT ANY
TIME. DO NOT WAIT...GO TO A SAFE PLACE NOW PUT AS MANY WALLS AS
POSSIBLE BETWEEN YOU AND THE STORM.

LAT...LON 3433 8710 3433 8663 3457 8657 3465 8708

$$

KULA
000 
WWUS54 KHUN 252243
SVSHUN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
543 PM CDT SUN SEP 25 2005

ALC103-252253-
/O.EXP.KHUN.TO.W.0022.000000T0000Z-050925T2245Z/
MORGAN AL-
543 PM CDT SUN SEP 25 2005

...THE TORNADO WARNING FOR MORGAN COUNTY WILL BE ALLOWED TO EXPIRE 
AT 545 PM...

AT 543 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
THE THUNDERSTORM THAT PROMPTED THE TORNADO WARNING HAD WEAKENED AND
NO LONGER APPEARED CAPABLE OF PRODUCING TORNADOES. THEREFORE...THE
TORNADO WARNING FOR MORGAN COUNTY HAS BEEN ALLOWED TO EXPIRE.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 7 PM.

LAT...LON 3433 8710 3433 8663 3457 8657 3465 8708

$$

KULA

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Huntsville, AL wrote its last area forecast discussion before this tornado warning went out at Sep 25, 3:48 PM CDT, 1 hour 28 minutes earlier.

Area forecast discussion, Sep 25, 3:48 PM CDT, 1 hour 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HUNTSVILLE AL
348 PM CDT SUN SEP 25 2005

.DISCUSSION...
ACTIVE DAY ACROSS MUCH OF THE AREA...AS RITAS REMANTS MOVES EWD.
CURRENTLY...THE TRANSITIONING TROPICAL LOW IS MOVING TO THE NE
ARND 15 MPH. AHEAD OF THE SYSTEM...SEVERAL ACTIVE BANDS OF SHOWERS
AND THUNDERSTORMS ARE MOVING RAPIDLY NE. SOME OF THE EMBEDDED CELLS
HAVE EXHIBITED STRONG ROTATION AS THEY MOVED ACROSS MS/AL EARLIER
TODAY. 0-3KM SRH VALUES RANGED BETWEEN 300-600M2/S2 ACROSS AL/MS
AND S CENTRAL TN AT 19Z. THUS FAR...MOST OF THE ROTATING STORMS IN
CWA HAVE BEEN ACROSS WRN PART. AS BANDS CONTINUE TO MOVE NE THROUGH
TONIGHT...EXPECT TOR THREAT TO EXPAND EWD ACROSS ENTIRE CWA BY
THIS EVENING.

SFC LOW...ASSOC WITH RITAS REMNANTS...IS EXPECTED TO MOVE INTO THE
OH VALLY THROUGH TONIGHT. THUS PRESSURE GRADIENT SHOULD CONTINUE TO
INCREASE THIS EVENING AND WILL EXTEND WIND ADVISORY THROUGH MIDNIGHT.
RAINFALL WILL INCREASE ACROSS CWA THROUGH TONIGHT AS BANDS TRAIN
ACROSS AREA. AT THIS TIME DO NOT EXPECT FLASH FLOODING TO BE MUCH
OF AN ISSUE...SINCE TN VALLEY HAS NOT RECEIVED MUCH RAINFALL IN
PAST FEW WEEKS...FFG ARND 3-4 INCHES ACROSS CWA.

TODAYS 12Z GUIDANCE PAINTS A DIFFERENT PICTURE FOR THE MON/TUE
FRONT TALKED ABOUT IN PREV DISCUSSIONS...THANKS TO RITA. STORY
SUGGESTS S/WV WILL QUICKLY DROP INTO THE NRN TN VALLEY MONDAY
AFTERNOON...PUSHING RITAS REMNANTS E OF THE AREA AND A FRONT
THROUGH CWA BY MON NIGHT. THIS FRONT WILL BRING SOME DRIER AIR
INTO THE REGION FOR THE REMAINDER OF THE WEEK. SO THERE PROBABLY
WILL NOT BE ENOUGH MOISTURE FOR ANY AFTERNOON THUNDERSTORMS...AS
WINDS BECOME PREDOMINATELY FROM THE NORTH THIS WEEK.

PG

.LONG TERM...(WEDNESDAY THROUGH SUNDAY)...
MODELS STILL SHOW GOOD AGREEMENT AND RUN-TO-RUN CONSISTENCY FOR A
STRONGER FROPA AND UPPER TROF WED NIGHT/EARLY THU. QUESTION FOR
POPS WILL BE AVAILABLE MOISTURE...WHICH IS LIKELY TO BE AT A
PREMIUM BEHIND THE FIRST FRONT...SO WILL MAINTAIN 20/SLT CHC POPS
WED NIGHT AND THURS. REST OF THE PD LOOKS DRIER AND COOLER...WITH
HIGHS MUCH CLOSER TO NORMAL AND LOWS BELOW NORMAL. NO SIGNIFICANT
CHANGES BEYOND USUAL MODEL TWEAKS.

BCC
&&

.PRELIMINARY POINT TEMPS/POPS...
HUNTSVILLE    72  83  65  85 / 100  60  20  10
SHOALS        72  85  65  84 / 100  50  10  10
CULLMAN       71  83  64  85 / 100  60  20  10
FAYETTEVILLE  71  83  64  84 / 100  60  20  10
FORT PAYNE    68  81  62  84 / 100  70  20  10

&&

.HUN WATCHES/WARNINGS/ADVISORIES...
AL...TORNADO WATCH UNTIL 7 PM FOR THE FOLLOWING ZONES:
     COLBERT...CULLMAN...DE KALB...FRANKLIN AL...JACKSON...LAUDERDALE
     ...LAWRENCE...LIMESTONE...MADISON...MARSHALL...AND MORGAN.

     WIND ADVISORY UNTIL 1 AM MONDAY FOR THE FOLLOWING
     ZONES: COLBERT...CULLMAN...DE KALB...FRANKLIN AL...JACKSON
     ...LAUDERDALE...LAWRENCE...LIMESTONE...MADISON...MARSHALL...AND
     MORGAN.

     LAKE WIND ADVISORY FROM 1 AM MONDAY TO 4 AM MONDAY FOR THE
     FOLLOWING ZONES: COLBERT...CULLMAN...DE KALB...FRANKLIN
     AL...JACKSON...LAUDERDALE...LAWRENCE...LIMESTONE...MADISON...
     MARSHALL...AND MORGAN.

TN...TORNADO WATCH UNTIL 7PM FOR THE FOLLOWING ZONES:
     FRANKLIN TN...LINCOLN...AND MOORE.

     WIND ADVISORY UNTIL 1 AM MONDAY FOR THE FOLLOWING
     ZONES: FRANKLIN TN...LINCOLN...AND MOORE.

     LAKE WIND ADVISORY FROM 1 AM MONDAY TO 4 AM MONDAY FOR THE
     FOLLOWING ZONES: FRANKLIN TN...LINCOLN...AND MOORE.

&&

88
Hazardous weather outlook, Sep 25, 11:20 AM CDT, 5 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1120 AM CDT SUN SEP 25 2005

ALZ001>010-016-TNZ076-096-097-260200-
COLBERT-CULLMAN-DE KALB-FRANKLIN AL-FRANKLIN TN-JACKSON-LAUDERDALE-
LAWRENCE-LIMESTONE-LINCOLN-MADISON-MARSHALL-MOORE-MORGAN-
1120 AM CDT SUN SEP 25 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PARTS OF
SOUTHERN MIDDLE TENNESSEE.

.DAY ONE...(TODAY AND TONIGHT)...

RAINBANDS FROM THE REMAINS OF RITA WILL MOVE NORTHWARD ACROSS
THE TENNESSEE VALLEY TODAY AND TONIGHT. A FEW STRONG STORMS WILL BE
POSSIBLE WITHIN ORGANIZED RAINBANDS. THE MAIN THREATS OF
SEVERE WEATHER WILL BE DAMAGING WINDS...HEAVY RAIN AND A SLIGHT
RISK OF ISOLATED TORNADOES THIS AFTERNOON AND EVENING.

AS THE REMAINS OF RITA MOVE NORTHEAST OVER ARKANSAS TODAY...SURFACE
WINDS WILL INCREASE TO THE 15 TO 25 MPH RANGE WITH GUSTS TO 35 MPH.
ACROSS NORTHEAST ALABAMA AND FRANKLIN COUNTY TN...THE GUSTY WINDS
WILL BE MAINLY CONFINED TO THE HIGHER TERRAIN.

.DAYS TWO THROUGH SEVEN...(MONDAY THROUGH SATURDAY)...

THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

SHOWERS AND THUNDERSTORMS WILL CONTINUE ON MONDAY AS A COLD FRONT
APPROACHES. RAIN CHANCES WILL TAPER OFF MONDAY NIGHT AS THE SYSTEM
MOVES EAST OF THE AREA.

.SPOTTER CALL TO ACTION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL
MAY BE NECESSARY THIS AFTERNOON.

24/07

In the hours before

Local storm report, Sep 25, 3:27 PM CDT, 1 hour 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
327 PM CDT SUN SEP 25 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0318 PM     TORNADO          11 N CULLMAN            34.31N 86.92W
09/25/2005                   MORGAN             AL   TRAINED SPOTTER

            ALONG I-65 JUST SOUTH OF THE CULLMAN AND MORGAN COUNTY
            LINE.

&&

KULA

The office that day

Everything else NWS Huntsville, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 25, 3:52 AM CDTWind AdvisoryHUNColbert, Cullman, DeKalb, Franklin, Jackson, Lauderdale and 5 more14 hr
Sep 25, 3:06 PM CDTTornado WarningHUNLawrence39 min
Sep 25, 3:12 PM CDTTornado WarningHUNCullman20 min
Sep 25, 3:15 PM CDTTornado WarningHUNLauderdale31 min
Sep 25, 3:19 PM CDTTornado WarningHUNMorgan41 min
Sep 25, 3:41 PM CDTTornado WarningHUNMadison49 min
Sep 25, 3:44 PM CDTTornado WarningHUNLawrence46 min
Sep 25, 4:00 PM CDTTornado WarningHUNLimestone30 min
Sep 25, 4:17 PM CDTTornado WarningHUNCullman28 min
Sep 25, 4:24 PM CDTTornado WarningHUNLauderdale26 min
Sep 25, 4:26 PM CDTTornado WarningHUNLawrence34 min
Sep 25, 4:27 PM CDTTornado WarningHUNLimestone33 min
Sep 25, 4:27 PM CDTTornado WarningHUNLimestone33 min
Sep 25, 4:39 PM CDTTornado WarningHUNMorgan36 min
Sep 25, 4:43 PM CDTTornado WarningHUNCullman47 min
Sep 25, 5:08 PM CDTTornado WarningHUNFranklin52 min
Sep 25, 6:56 PM CDTWind AdvisoryHUNColbert, Cullman, DeKalb, Franklin, Jackson, Lauderdale and 5 more6 hr

Nearby

Tornado Warnings in Alabama, 2005Every tornado warning in 2005Tornadoes in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.